The Annals of Applied Probability

Probabilistic Search with Overrides

Bennett L. Fox and George W. Heine

Full-text: Open access

Abstract

Consider a time-inhomogeneous Markov chain which converges in probability to a subset $S_0$ of its state space. Override the standard move mechanism up to a random transition time, almost surely finite, but not necessarily a stopping time. Under weak conditions, the modified process converges in probability to the same set $S_0$. Two examples of independent interest illustrate this result.

Article information

Source
Ann. Appl. Probab. Volume 5, Number 4 (1995), 1087-1094.

Dates
First available: 19 April 2007

Permanent link to this document
http://projecteuclid.org/euclid.aoap/1177004607

JSTOR
links.jstor.org

Digital Object Identifier
doi:10.1214/aoap/1177004607

Mathematical Reviews number (MathSciNet)
MR1384367

Zentralblatt MATH identifier
0851.60069

Subjects
Primary: 60J05: Discrete-time Markov processes on general state spaces
Secondary: 60J10: Markov chains (discrete-time Markov processes on discrete state spaces) 60K10: Applications (reliability, demand theory, etc.) 90C10: Integer programming 90C11: Mixed integer programming 90C26: Nonconvex programming, global optimization

Keywords
Simulated annealing optimization loop-skipping coupling noisy objective function

Citation

Fox, Bennett L.; Heine, George W. Probabilistic Search with Overrides. The Annals of Applied Probability 5 (1995), no. 4, 1087--1094. doi:10.1214/aoap/1177004607. http://projecteuclid.org/euclid.aoap/1177004607.


Export citation